MARTIN G. TWEEDDALE, M.D., PH.D; F.R.C.P.(C)
To the editor: The association of pulmonary edema with salicylate intoxication was recently reemphasised in this journal (1). Two of our recent cases of "aspirin" intoxication were complicated by pulmonary edema and indicate that this association is more apparent than real.
A 44-year-old, confused man, a known abuser of alcohol, was admitted with "delirium tremens." He received chlordiazepoxide, 50 mg, immediately and two further doses at 4-hour intervals. He also received phenobarbital, 60 mg, and diphenylhydantoin, 100 mg—both every 8 hours. All medications were administered intramuscularly. Next day, "aspirin" ingestion was reported by the relatives. By this time the patient
Learn more about subscription options.
Register Now for a free account.
TWEEDDALE MG. Salicylate and Pulmonary Edema. Ann Intern Med. 1974;81:710–711. doi: 10.7326/0003-4819-81-5-710_2
Download citation file:
Published: Ann Intern Med. 1974;81(5):710-711.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only